Washington, 2025Wildfire in Washington, August 1 to 12, 2025
August 1 to 12, 2025 · NWS OTX · 1 event in 1 county or zone
Kinkaid Creek Fire started on July 31 from lightning. It was located 8 miles north of Nespelem Washington.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.7 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Kinkaid Creek Fire started on July 31 from lightning. It was located 8 miles north of Nespelem Washington.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 31, 11:24 PM PST, 36 minutes earlier. Its key messages:
- Scattered, wet thunderstorms Friday. Heavy rainfall, small hail, gusty winds and lightning main threats.
Area forecast discussion, Jul 31, 11:24 PM PST, 36 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1224 AM PDT Fri Aug 1 2025
.KEY MESSAGES...
- Scattered, wet thunderstorms Friday. Heavy rainfall, small hail,
gusty winds and lightning main threats.
&&
.SYNOPSIS...
Scattered showers and thunderstorms Friday will be similar to
Thursday. The main threat will be flash flooding on recent burn
scars. Showers and cooler weather expected through the start of
next week.
&&
.DISCUSSION...
Today and tomorrow: Expecting another round of thunderstorm
development starting late Friday morning in the INW as a weak wave
moves through the region. With weak to no capping inversion in place
tomorrow, storms will quickly fire with a bit of heating. With PWATs
up to 200% of normal later today, I issued another flash flood watch
for the burn scars in Chelan, Okanogan, Ferry, and Stevens Counties.
The CAPE concentration will be a bit lower in the storms today, so I
did not issue another red flag warning for lightning. With that and
the even higher PWATs, the thunderstorm cores will be very wet. The
threat for strong outflow winds is lower with these factors in mind.
There is still the possibility for new fire starts outside of the
thunderstorm cores. Temperatures today will reach into the mid 80s
to mid 90s. Thunderstorm coverage Saturday looks lower as the best
moisture is confined to northeast Washington and north Idaho.
Sunday through Friday: Sunday looks much drier in the INW as a
transient shortwave ridge builds ahead of another trough developing
offshore. Temperatures will still be mild in the 80s and 90s with
breezy afternoon winds. This trough quickly moves inland Monday
bringing more chances for showers and weak thunderstorms to the
region. Temperatures will be cooler Monday in the 70s and 80s.
Temperatures start to rebound Tuesday into the 80s as this trough
shifts into northwest MT and a weak ridge builds. The mid to late
week period will feature a slow warming trend back towards the 80s
and 90s with unsettled conditions in the mountains. There are hints
of the desert southwest ridge retrograding northwest in the 9-14 day
range in the ensembles. If that is the case, a long lasting heat
wave could happen in mid August. DB
&&
.AVIATION...
06Z TAFS: The primary aviation concern through the 24hr TAF
period will be scattered showers and thunderstorms producing
gusty and erratic wind gusts. Under stronger storm cells,
frequent lightning and hail are also possible.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for largely VFR cigs through the TAF period. Low confidence for
individual timing of thunderstorms and associated wind gusts.
30-40% chance for local MVFR from reduced visibility under
rain/hail cores.
&&
.Preliminary Point Temps/PoPs...
Spokane 88 62 90 60 87 59 / 40 30 20 10 0 20
Coeur d'Alene 85 63 87 59 88 59 / 40 30 20 10 0 20
Pullman 83 56 86 53 84 54 / 40 30 10 0 10 30
Lewiston 90 68 95 65 93 66 / 50 30 10 0 10 40
Colville 89 53 89 50 88 49 / 50 50 30 10 10 10
Sandpoint 84 58 82 55 86 53 / 50 50 40 10 10 10
Kellogg 82 63 83 61 84 61 / 50 40 30 10 10 20
Moses Lake 92 62 94 57 90 58 / 10 10 0 0 0 20
Wenatchee 92 66 93 65 89 64 / 30 20 0 0 0 10
Omak 92 63 94 62 92 62 / 40 40 10 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Flash Flood Watch from 11 AM PDT this morning through this
evening for Central Chelan County-Northeast Mountains-
Okanogan Highlands-Okanogan Valley-Wenatchee Area-Western
Chelan County-Western Okanogan County.
ID...None.
&&In the hours before
Special weather statement, Jul 31, 11:34 PM PST, 26 minutes before
Special Weather Statement
National Weather Service Spokane WA
1234 AM PDT Fri Aug 1 2025
IDZ001-010800-
Northern Panhandle ID-
1234 AM PDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of south central
Boundary and northwestern Bonner Counties through 100 AM PDT...
At 1233 AM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Nordman, or 20 miles northwest of Sandpoint,
moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Coolin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4831 11672 4860 11694 4867 11677 4843 11655
TIME...MOT...LOC 0733Z 182DEG 11KT 4854 11678
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SBSpecial weather statement, Jul 31, 11:36 PM PST, 24 minutes before
Special Weather Statement
National Weather Service Spokane WA
1236 AM PDT Fri Aug 1 2025
WAZ036-010800-
Spokane Area WA-
1236 AM PDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of southwestern Spokane
County through 100 AM PDT...
At 1235 AM PDT, Doppler radar was tracking a strong thunderstorm over
Medical Lake, or 7 miles northwest of Cheney, moving north at 5 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Cheney, Airway Heights, Medical Lake, Fairchild AFB, Four Lakes, and
Deep Creek.
This includes Interstate 90 in Washington between mile markers 263
and 275.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4744 11760 4754 11782 4769 11776 4761 11752
TIME...MOT...LOC 0735Z 191DEG 5KT 4757 11769
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SBLocal storm report, Aug 1, 12:00 AM PST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
100 AM PDT Fri Aug 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Hail 3 NNW Twin Lakes 47.89N 116.89W
07/31/2025 E1.00 Inch Kootenai ID Public
&&
DBWildfire, Okanogan Highlands
- When
- August 1, 12:00 AM PST to August 12, 7:23 PM PST
- Where
- Okanogan Highlands forecast zone
- Property damage
- $2.7 million
- Reported by
- Park/Forest Service
- Coordinates
- 48.510, -119.128 (the zone’s center; the record gives no point)
Kincaid Creek Fire started on July 31 by lightning. It was located 8 miles north of Nespelem Washington. It burned 254 acres of timber. It was contained on August 12. Cost is estimated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, August 1 to 31, 2025$40 million · 1 event
- Flash Flooding and Flood in Alabama, August 1 to 3, 20251 death · 1 injured · 6 events
- Wildfire in Colorado, August 1 to 31, 2025$15 million · 1 event
- Wildfire in Washington, August 1 to 3, 2025$11 million · 1 event
- Wildfire in Washington, August 1 to 13, 2025$4.3 million · 1 event
- Wildfire in Idaho, August 1 to 31, 2025$3.4 million · 1 event
- Hail and Damaging Wind in Wyoming, August 1, 2025$1.0 million · 3 in hail · 13 events
- Wildfire in Colorado, August 1, 2025$1.3 million · 1 event
- Wildfire in Washington, August 1 to 7, 2025$1.0 million · 1 event
- Drought in Hawaii, August 1 to 31, 2025$1.0 million · 1 event
- Flash Flood and Hail in North Carolina, August 1, 2025$600,000 · 60 kt wind · 11 events
- Wildfire in Colorado, August 1 to 4, 2025$887,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291978.